Very low HR during the night. - Arrhythmia Alliance

Arrhythmia Alliance

5,816 members2,115 posts

Very low HR during the night.

ETHEL103 profile image

Hi everyone. Sorry to bother you all again has anyone else with a fitbit or apple watch noticed a HR of 40 during the night when sleeping. My resting rate is 46 at the mo and this is about 14 below what it was before verapamil and apixaban. Any replies gratefully received.

11 Replies

Hi ETHEL103,I think it's important not to get too carried away by any of the results of fitbits and iwatches etc. The temptation is to read more into results than is really of relevance. Your verapamil is specifically to help stop your heart racing. A constant 40 might be a little low if it's making you feel in anyway strange, but not necessarily, especially if it happens randomly for a few minutes' duration while you are resting or sleeping.

But to stop yourself worrying, why not ask your question of your GP surgery? If necessary I'm sure they would titrate your dose or switch you to something else.

My heart rate is always 38 to 40 when I am led in bed before going to sleep. My doctor told me there was no need to worry if I otherwise felt OK

FitBits etc are not reliable for starters.

Hey ethel103, To offer some reassurance, I too have a very low resting heart rate. While sleeping my Apple Watch registers low 40’s. 40-44 normally. But generally speaking that is considered not that low as your heart doesn’t need to pump as much blood round while sleeping so I wouldn’t worry but can’t do any harm seeing someone about your concerns.

Now my resting heart rate is between 45-55 which was really worrying as I’m not even on any medication. I’ve seen various doctors and I’ve been assured (after tests) that the structure of my heart is fine, considering I don’t get dizzy spells or suffer from fainting they don’t seem to be concerned.

Now if you have no symptoms, eg can urinate frequently (means your organs are getting enough blood supply) if your not fainting (your head the hardest party to pump blood to) is getting enough blood so in turn your heart is doing it’s job with minimal beats.

But this is all speculation so if you are worried, best get it checked out to reassure you. Good luck!

ETHEL103 profile image
ETHEL103 in reply to Matt93

Thankyou will mention it to my EP next week and yes I get lightheaded and wee a lot.

Hi ETHEL103, Yes, my heart rate is quite often 40 when at rest, or sleeping. On some occasions it can drop as low as 30 for short periods (as recorded by my iwatch, not by taking my pulse in the more traditional way.). This has never made me feel unwell, so doesn't concern me. If you are concerned about your own heart rate, please set your mind at rest by consulting a health professional.

Yes my Fitbit shows my heart rate goes down to 40-44 in the night and resting heart rate in the day 46-52. But I feel generally pretty well and have seen other reassuring posts on here about this so I decided not to worry!

I have afib and was using a Fitbit and it never registered my heart rate of 170 bpm. It was reading 99 bpm. I changed to an apple series 5 and now can take my ekg reading that detects the afib rate. I am an on high dose Sotalol and my heart rate is always in the 50's at night. You should definitely check with your doctor as to how low and how long you should be running this low rate. The beta blockers are designed to block the irregular heart rhythms. With the result of a lower heart rate.

ETHEL103 profile image
ETHEL103 in reply to 321nursed

Hi I'm not on beta blockers. Just verapimil and apixaban.

I don't know about verapimil, but I rather doubt apixaban will cause your low heart rate.

As you hear from others above, low HR is not always a problem -- I have a resting HR (v irregular) of 40-50 daytime and 30-45 nights - had this for many years with no quality of life issues, but go for a regular check with specialist. He warned me of a possible need for a pacemaker, but the HR is now trending up ever so slightly so hoping not. Only drug I take is apixaban because of the stroke risk.

ETHEL103 profile image
ETHEL103 in reply to sheffbk

Thanks for your reply.

You may also like...